Skip to main content
Article
Mechanical Quadrature Methods and their Extrapolations for Solving the First Kind Boundary Integral Equations of Stokes Equation
Applied Numerical Mathematics
  • Chong Chen
  • Xiaoming He, Missouri University of Science and Technology
  • Jin Huang
Abstract
In this article the mechanical quadrature methods (MQMs) and their extrapolations are proposed and analyzed for solving the first kind boundary integral equations of Stokes equation with closed smooth boundary or closed piecewise curved boundary. It is straightforward and cost efficient to obtain the entries in the linear system arising from the MQMs. The condition numbers of the discrete matrices are of only O(h-1) and the MQMs achieve higher accuracy than the collocation and Galerkin methods. The analysis of MQMs is more challenging than that of the collocation and Galerkin methods since its theory is no longer within the framework of the projection theory. In this article the convergence of the MQM solutions and the asymptotic expansions of the MQM solution errors are proved for both of the two types of boundary. In order to further improve the accuracy, a Richardson extrapolation is constructed for the mechanical quadrature solution on the smooth boundary and a splitting extrapolation is constructed for the mechanical quadrature solution on the piecewise curved boundary based on the asymptotic expansions of the errors. Numerical examples are provided to illustrate the features of the proposed numerical methods.
Department(s)
Mathematics and Statistics
Research Center/Lab(s)
Center for High Performance Computing Research
Keywords and Phrases
  • Asymptotic Analysis,
  • Boundary Integral Equations,
  • Extrapolation,
  • Galerkin Methods,
  • Linear Systems,
  • Navier Stokes Equations,
  • Number Theory,
  • Numerical Methods,
  • Asymptotic Expansion,
  • Condition Numbers,
  • Mechanical Quadrature Methods,
  • Mechanical Quadratures,
  • Projection Theory,
  • Richardson Extrapolation,
  • Splitting Extrapolation,
  • Stokes Equations,
  • Integral Equations
Document Type
Article - Journal
Document Version
Citation
File Type
text
Language(s)
English
Rights
© 2015 Elsevier, All rights reserved.
Publication Date
10-1-2015
Citation Information
Chong Chen, Xiaoming He and Jin Huang. "Mechanical Quadrature Methods and their Extrapolations for Solving the First Kind Boundary Integral Equations of Stokes Equation" Applied Numerical Mathematics Vol. 96 (2015) p. 165 - 179 ISSN: 1689274
Available at: http://works.bepress.com/xiaoming-he/4/